Abstract and Applied Analysis

Two Optimal Eighth-Order Derivative-Free Classes of Iterative Methods

F. Soleymani and S. Shateyi

Full-text: Open access


Optimization problems defined by (objective) functions for which derivatives are unavailable or available at an expensive cost are emerging in computational science. Due to this, the main aim of this paper is to attain as high as possible of local convergence order by using fixed number of (functional) evaluations to find efficient solvers for one-variable nonlinear equations, while the procedure to achieve this goal is totally free from derivative. To this end, we consider the fourth-order uniparametric family of Kung and Traub to suggest and demonstrate two classes of three-step derivative-free methods using only four pieces of information per full iteration to reach the optimal order eight and the optimal efficiency index 1.682. Moreover, a large number of numerical tests are considered to confirm the applicability and efficiency of the produced methods from the new classes.

Article information

Abstr. Appl. Anal., Volume 2012 (2012), Article ID 318165, 14 pages.

First available in Project Euclid: 28 March 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Soleymani, F.; Shateyi, S. Two Optimal Eighth-Order Derivative-Free Classes of Iterative Methods. Abstr. Appl. Anal. 2012 (2012), Article ID 318165, 14 pages. doi:10.1155/2012/318165. https://projecteuclid.org/euclid.aaa/1364475899

Export citation


  • A. Iliev and N. Kyurkchiev, Nontrivial Methods in Numerical Analysis (Selected Topics in Numerical Analysis), Lambert Academy, 2010.
  • B. H. Dayton, T.-Y. Li, and Z. Zeng, “Multiple zeros of nonlinear systems,” Mathematics of Computation, vol. 80, no. 276, pp. 2143–2168, 2011.
  • F. Soleymani, M. Sharifi, and B. S. Mousavi, “An improvement of Ostrowski's and King's techniques with optimal convergence order eight,” Journal of Optimization Theory and Applications, vol. 153, no. 1, pp. 225–236, 2012.
  • H. T. Kung and J. F. Traub, “Optimal order of one-point and multipoint iteration,” Journal of the Association for Computing Machinery, vol. 21, pp. 643–651, 1974.
  • J. F. Steffensen, “Remarks on iteration,” Scandinavian Aktuarietidskr, vol. 16, pp. 64–72, 1933.
  • F. Soleymani, “Two classes of iterative schemes for approximating simple roots,” Journal of Applied Sciences, vol. 11, no. 19, pp. 3442–3446, 2011.
  • M. Sharifi, D. K. R. Babajee, and F. Soleymani, “Finding the solution of nonlinear equations by a class of optimal methods,” Computers & Mathematics with Applications, vol. 63, no. 4, pp. 764–774, 2012.
  • F. Soleymani and S. Karimi Vanani, “Optimal Steffensen-type methods with eighth order of convergence,” Computers & Mathematics with Applications, vol. 62, no. 12, pp. 4619–4626, 2011.
  • F. Soleymani, S. K. Khattri, and S. Karimi Vanani, “Two new classes of optimal Jarratt-type fourth-order methods,” Applied Mathematics Letters, vol. 25, no. 5, pp. 847–853, 2012.
  • Q. Zheng, J. Li, and F. Huang, “An optimal Steffensen-type family for solving nonlinear equations,” Applied Mathematics and Computation, vol. 217, no. 23, pp. 9592–9597, 2011.
  • S. K. Khattri and I. K. Argyros, “Sixth order derivative free family of iterative methods,” Applied Mathematics and Computation, vol. 217, no. 12, pp. 5500–5507, 2011.
  • A. Cordero, J. L. Hueso, E. Martínez, and J. R. Torregrosa, “A family of derivative-free methods with high order of convergence and its application to nonsmooth equations,” Abstract and Applied Analysis, vol. 2012, Article ID Article number836901, 15 pages, 2012.
  • G. Alefeld, “Verified numerical computation for nonlinear equations,” Japan Journal of Industrial and Applied Mathematics, vol. 26, no. 2-3, pp. 297–315, 2009.
  • M. Trott, The Mathematica Guidebook for Numerics, Springer, New York, NY, USA, 2006.
  • h\hspace*0.1ptt\hspace*0.1ptt\hspace*0.1ptp\hspace*0.1pt:\hspace*0.1pt/\hspace*0.1pt/\hspace*0.1ptw\hspace*0.1ptw\hspace*0.1ptw\hspace*0.1pt.\hspace*0.1ptm\hspace*0.1pta\hspace*0.1ptt\hspace*0.1pth\hspace*0.1pte\hspace*0.1ptm\hspace*0.1pta\hspace*0.1ptt\hspace*0.1pti\hspace*0.1ptc\hspace*0.1pta\hspace*0.1pt.\hspace*0.1pts\hspace*0.1ptt\hspace*0.1pta\hspace*0.1ptc\hspace*0.1ptk\hspace*0.1pte\hspace*0.1ptx\hspace*0.1ptc\hspace*0.1pth\hspace*0.1pta\hspace*0.1ptn\hspace*0.1ptg\hspace*0.1pte\hspace*0.1pt.\hspace*0.1ptc\hspace*0.1ptom/\hspace*0.1ptq\hspace*0.1ptu\hspace*0.1pte\hspace*0.1pts\hspace*0.1ptt\hspace*0.1pti\hspace*0.1pto\hspace*0.1ptn\hspace*0.1pts\hspace*0.1pt/\hspace*0.1pt5\hspace*0.1pt6\hspace*0.1pt6\hspace*0.1pt3\hspace*0.1pt/\hspace*0.1pta\hspace*0.1ptb\hspace*0.1pto\hspace*0.1ptu\hspace*0.1ptt\hspace*0.1pt-\hspace*0.1ptm\hspace*0.1ptu\hspace*0.1ptl\hspace*0.1ptt\hspace*0.1pti\hspace*0.1pt-\hspace*0.1ptr\hspace*0.1pto\hspace*0.1pto\hspace*0.1ptt\hspace*0.1pt-\hspace*0.1pts\hspace*0.1pte\hspace*0.1pta\hspace*0.1ptr\hspace*0.1ptc\hspace*0.1pth\hspace*0.1pt-\hspace*0.1ptinmathe-matica-for-transcendental-equations?lq=1.